Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipoatrophy
Jul 25, 2006

Not sure where to post this, since for some reason you've chosen to close the lipodystrophy forum. Still, as someone who is HIV-positive, not on meds, and in good health, but who is nevertheless experiencing facial and peripheral lipoatrophy, could I ask that you consider changing "doctor's notes" like this one:

http://www.thebody.com/metabolism/metabolism03.html

Contrary to what this gentleman appears to believe, lipoatrophy is most certainly NOT a thing of the past. And it most certainly DOES affect HIV-positive people who are not on meds. It's bad enough having to deal with the fact that all the discussion of this topic focuses on people taking HAART. It's even worse to see a site like this suggest to people that lipoatrophy isn't a concern anymore simply because we have different treatment options for HIV. None of that is relevant if your lipoatrophy isn't caused by antiretroviral drugs in the first place.

Response from Dr. Henry

Fat distribution abnormalities have been linked to non-treatment factors (such as aging, duration of HIV infection, degree of CD4 depletion, and perhaps genetic components) so various manifestations of lipodystrophy are seen in HIV+ persons the absence of treatment. Our understanding of fat metabolism is incomplete and evolving fairly rapidly-fat is complicated. There are an increasing number of fat related hormone (such as adiponectin) that have been recently characterized. Fat metabolism is linked to glucose and lipid metabolism so sometimes tha pathways of influence for a given factor can be indirect. Fat problems are a major issue for both HIV+ patients and much of the general public as well. KH



Previous
Anti-HIV with herb!
Next
med side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement